Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 226, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2005, 4:58 PM CDT for Perry County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2005, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 30, 2005, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Perry County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:35 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 30, 3:35 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT SAT JUL 30 2005 .SYNOPSIS... WEAK STATIONARY FRONT/BOUNDARY EXTENDS FROM THE NORTHWESTERN GULFMEX...ACROSS SE LOUISIANA INTO A WEAK LOW JUST OFFSHORE OF THE ALABAMA/NW FLORIDA COAST. THE BOUNDARY EXTENDS EAST OUT OF THIS WEAK LOW ACROSS THE WRN FLORIDA PANHANDLE INTO S CNTRL ALABAMA AND INTO SRN GEORGIA. ALOFT...WE NOTE A WEAK/BROAD LOW AT 700 MB OVER SRN ALABAMA...WITH THE BROAD CYCLONIC CIRCULATION NOTED IN THE REGIONAL RADAR IMAGERY LOOP. HIGHER UP WE STILL SEE A TROUGH FROM 500 MB TO 250 MB EXTENDING FROM MISSISSIPPI/ALABAMA INTO THE NERN STATES. TO THE SOUTH...A MIDLEVEL LOW/CIRCULATION WAS NOTED OVER THE WESTERN GULFMEX HEADED EAST TOWARD TAMPICO...NOT A FACTOR ON OUR WEATHER. /05 && .SHORT TERM (TONIGHT THROUGH MONDAY)... THE REMAINDER OF WEEKEND WILL REMAIN FAIRLY WET IN THE AFTERNOON HOURS AND WE PLAN ON KEEPING THE POPS AT LEAST IN THE LIKELY CATEGORY (18Z-00Z) MOST AREAS. 12Z GUIDANCE STILL WANTING TO SHIFT THE MIDLEVEL WEAKNESS/TROUGH BACK TO THE WEST THROUGH MONDAY AND KEEPS SOME SORT OF SFC/850 MB BOUNDARY IN PLACE OVER THE FORECAST AREA. GIVEN THE DEEPLY MOIST AND POTENTIALLY UNSTABLE AIRMASS THAT WILL REMAIN IN PLACE...SEE NO REASON NOT TO KEEP THE PERSISTENT PATTERN GOING...AT LEAST THROUGH MONDAY. .LONG TERM (TUESDAY THROUGH NEXT SATURDAY)... WE DIDNT MAKE ANY SIGNIFICANT CHANGES THROUGH THE EXTENDED RANGE PACKAGE...OTHER THAN TO ADJUST THE RAIN CHANCES UP A BIT IN THE TUESDAY TO WEDNESDAY TIMEFRAME. THE MIDLEVEL TROUGH REMAINS IN PLACE NEARBY OR JUST TO THE WEST THROUGH LATE WEEK WITH DIURNAL CONVECTION/THUNDERSTORMS EXPECTED EACH DAY. /05 && MARINE... DUE TO A VERY MOIST AND LOW SHEAR ENVIRONMENT...WE HAVE BEEN RECEIVING REPORTS OF WATERSPOUTS TODAY WITH SHOWERS/THUNDERSTORMS THAT HAVE BEEN HUGGING THE COAST. NOT SEEING A GREAT DEAL OF CHANGE IN THE FORECAST OVER THE NEXT SEVERAL DAYS. WEAK SURFACE TROF OF LOW PRESSURE OVER THE MARINE AREA IS FORECAST TO SLIP SLOWLY WEST NORTHWEST OVER THE NEXT SEVERAL DAYS. MARINE WEATHER LOOKS TO REMAIN UNSETTLED AND WOULD NOT BE SURPRISED TO RECEIVE MORE REPORTS OF WATERSPOUTS FROM TIME TO TIME. /10 && .FIRE WX... NO CONCERNS ATTM. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 90 75 92 / 30 60 40 60 PENSACOLA 75 89 76 90 / 40 70 40 60 DESTIN 78 87 78 89 / 40 70 40 50 EVERGREEN 71 88 71 90 / 40 80 40 60 WAYNESBORO 70 90 71 91 / 30 50 30 60 CAMDEN 71 88 73 90 / 50 80 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jul 30, 5:45 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SAT JUL 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A STATIONARY FRONT WILL DISSIPATE OVER THE REGION TODAY. A WEAK SURFACE LOW WILL DEVELOP OVER THE NORTH CENTRAL GULF OF MEXICO AND MOVE WESTWARD TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE DAY. THE MAIN THREAT WILL BE COPIOUS RAINFALL RATES...SOMETIMES 2 TO 3 INCHES PER HOUR...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN WILL RESULT IN SOME MINOR FLOODING IN SOME AREAS. THUNDERSTORMS WILL ENDURE THROUGH 9 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE NECESSARY.
In the hours before
Special weather statement, Jul 30, 4:16 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 416 PM CDT SAT JUL 30 2005 ALZ061-063-302200- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 416 PM CDT SAT JUL 30 2005 ...A CLUSTER OF STRONG THUNDERSTORMS IS MOVING WESTWARD OVER EAST CENTRAL MOBILE COUNTY... AT 411 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SPRING HILL COLLEGE...AND MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... UNIVERSITY OF SOUTH ALABAMA...AIRPORT AND UNIVERSITY...COTTAGE HILL PARK...MAGNOLIA GROVE GOLF COURSE...MOBILE AIRPORT...SNOW AND TANNER WILLIAMS ROADS AND SCHILLINGER AND THREE NOTCH ROADS THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 4:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 450 PM CDT SAT JUL 30 2005 ALZ061-063-302230- LOWER MOBILE-UPPER MOBILE- 450 PM CDT SAT JUL 30 2005 ...A CLUSTER OF STRONG THUNDERSTORMS ARE MOVING WESTWARD OVER MOBILE COUNTY... AT 446 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR SEVEN HILLS...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SEVEN HILLS...HUTCHENS ELEMENTARY SCHOOL...TANNER WILLIAMS AND DEES THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS AND ON AREA ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 13
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:42 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 30, 12:22 PM CDT | Special Marine Warning | MOB | 53 min | |
| Jul 30, 1:12 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 30, 2:48 PM CDT | Special Marine Warning | MOB | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.